My med cocktail is made up of 7 different meds and supplements. One med is for my thyroid. Then one OTC is for my vitamin D deficiency. I also take another OTC, Fish Oil, which is for a myriad of things, including psych problems. Every psychiatrist I have ever seen has prescribed it. The other four prescription meds are for my psych issues.
One of my meds is 900mg Lithium Carbonate Extended Release. This is a pretty traditional medication for Bipolar. I have never been on a drug like it. That's partly because I was misdiagnosed for far too many years. This is the medication in my cocktail from which I feel the most side effects.
With Lithium, I have to have blood work done because its levels need to be closely monitored. It requires A LOT of water drinking. I was a big ice water drinker before. Some of my former coworkers can attest to that. Now that I'm on lithium, I have to drink half my bodyweight in ounces. Yeah, I need to work on that bodyweight thing because holy crap, it's a lot of water. It's also tons of peeing. Yep, I said, lots of pee.
The water thing is because I'm taking lithium salts. Yep, if you didn't know, lithium salts are in the medication. I have to keep hydrated because of that. The sodium levels in my blood are important to control. This part of being on the medication causes me to wake-up with salt crystallization from my drool. It's a very attractive look, but most of it forms on my cpap mask, which is another very attractive look.
Another issue I have is occasional hand tremors. This can be such a pain in the ass. Many times, I cannot take a one handed selfie. I know, it's heartbreaking. Also, using one of our tv remotes can give me trouble sometimes. The cursor feature which is used to work the tv menu has a wheel to click for making selections. There are times when I have to use both hands to steady myself for choosing an option. Other times, I get too frustrated and just give up all together. Lately, I've been thinking about painting my nails like I used to, but I'm just not sure I would be successful with it. Obviously these are not important life issues, but it still sucks.
Finally, I can tell when I didn't drink enough water in a day. A couple hours or so after taking my evening dose, I start to feel really weird. It's so hard to explain it. A strange inability to sit still with an odd lack of control of my body. Sometimes I have an odd feeling in my chest. There have been times when I have felt like I might need to crawl my way to bed. Once I'm able to lie down, it seems to help me feel better.
I'm not sure why I felt the need to write this. Part of me thinks I wanted people to know what we go through to help "fix" us.